About 4 weeks ago, I started to develop a feeling of urgency, and noticed that my urine was cloudy and had a foul odor. I went to a walk-in clinic where a urine sample was collected, cultured, and came back several days later with a signs of a mild bacterial infection. I was put on a weekly course of antibiotics – I don't recall exactly what; it could have been Trimethoprim, but I know that it wasn’t Cipro – and the symptoms seemed to subside. However, about 5 days after finishing the antibiotics, the symptoms started to resurface. The cloudy urine and the sense of urgency were back again, but they were now accompanied by bouts of temporary incontinence. I have not experienced a burning sensation, and have no reason to suspect that an STI is the cause.
This morning, I noticed blood in my vulva when I wiped myself after urinating. It was bright, red blood, and did not seem as though it was diluted by anything or had had a chance to oxidize. There was no discernible blood in my urine. I got my partner to examine my genital area to determine the source of the blood, and he confirmed that it was indeed coming from my urethra. To try to isolate whether the blood was originating from an abrasion just inside my urethra or someplace deeper, such as my kidneys or bladder, I cleaned my vulva before urinating this afternoon (some blood was present). My stream was clear/yellow throughout, but after finishing I noticed that a few more drops of that bright, red blood had pooled around my urethra's opening. Upon "squeezing" the appropriate muscles, a little more urine did escape, which I did notice was red; however, I could not tell whether this came further back in my urinary tract or if it was normal urine that simply mixed with the blood that had pooled around my urethral opening.
I would go to a walk-in clinic, but none in my area are open on Sunday afternoons. What in the heck could this be? Thanks in advance for your time!
(I didn't have enough room in my initial question, so I just had to add some additonal information as a response to my own posting.)
Factors to consider:
- I have been smoking for the past 3 years, about 1 pack a week.
- I have no history of genital herpes or bacterial STIs.
- I have not given birth.
- Prior to the ones I took for my UTI, the last antibiotics I received were for a middle ear infection last spring, via a single IM injection.
- I have been taking a lot of Fluconazole recently. Whenever I went into the walk-in clinic about 4 weeks ago, the doctor said that I had a vaginal yeast infection and gave me a 150 mg pill to take orally while we waited for the results of my culture. After completing the antibiotics, I got another yeast infection (which is not atypical, as I understand), so I took another 150 mg pill. After ANOTHER 2-3 weeks, the yeast infection had seemingly gotten worse, so I took 3 more 150 mg pills, each 24 hours apart (this was not based on a doctor's recommendation, but rather my own research). I just took the last of these 3 last night, so I cannot yet tell if the yeast has stopped reproducing.
- Yesterday a had sharp, shooting pains on the right side of my back (to my memory, it was parallel to where my L3/L4 vertebra would be), but they were not intensely painful. Are kidney stones always child-birth caliber painful?
Any input that you might have to offer would be of great comfort to me, as I am understandably a little freaked out by this. Thanks again!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.